Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 25, 2014, 08:42:48 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650418
  • Total Topics: 49657
  • Online Today: 173
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: diarrhea helppp!!  (Read 2378 times)

0 Members and 1 Guest are viewing this topic.

Offline msconfused26

  • Member
  • Posts: 3
diarrhea helppp!!
« on: February 23, 2013, 09:28:30 PM »
so, my 57 years old dad been diagnosed with hiv 3 days ago,but he has has chronic diarrhea for the past 3 month,over the counter pills wont work with him...he is to start the ARVs in 2 days,he is 6'1 he weighs only 54kgs and his cd4  count is 76...pls help,am new here...how do i stop the diarrhea?

Offline Miss Philicia

  • Member
  • Posts: 24,522
  • celebrity poster, faker & poser
Re: 57yrs,CD4 76...chronic diarrhea
« Reply #1 on: February 23, 2013, 09:39:26 PM »
When you say "over the counter doesn't work" what exactly has he used and in what dose?
"Iíve slept with enough men to know that Iím not gay"

Offline msconfused26

  • Member
  • Posts: 3
Re: 57yrs,CD4 76...chronic diarrhea
« Reply #2 on: February 23, 2013, 09:50:12 PM »
hello,thanx for your reply(excuse my english,am from africa,english is my second language)....prior his diagnosis,he has had the diarrhea,my sisters had him see a doctor for the diarrhea...he was given different pills for all the different visits,the doctor kept on changing but they all did not work,he didnt get better(i dont know what exactly he was given)

Offline Miss Philicia

  • Member
  • Posts: 24,522
  • celebrity poster, faker & poser
Re: 57yrs,CD4 76...chronic diarrhea
« Reply #3 on: February 23, 2013, 10:01:27 PM »
Good thing is that he will see the doctor in 2 days, as this could possibly be due to something other than HIV like a parasite. Just make sure you emphasize to the doctor the actual severity of the diarrhea (maybe make notes of it -- consistency and frequency, etc.). Hopefully the doctor will take a stool test and rule out other causes, and in the interim find something that actually works to halt the issue.
"Iíve slept with enough men to know that Iím not gay"

Online Jeff G

  • Administrator
  • Member
  • Posts: 13,284
  • How am I doing Beren ?
Re: diarrhea helppp!!
« Reply #4 on: February 23, 2013, 10:37:32 PM »
Hi confused , I have moved and merged your question into one thread . You don't need to start multiple threads for your question so please post your questions about this subject in this thread . Thanks , Jeff .

Offline tallman26

  • Member
  • Posts: 3
Re: diarrhea helppp!!
« Reply #5 on: February 23, 2013, 11:34:36 PM »
He probably have cryptosporidiosis (parasite)  which happens for people cd4 lower than 100 , i have it for two and i started my meds two days ago and its still , my doctor said when my cd4 is above 100, it will go away .its very annoying watery diarrhea all the time plus loding weight , but we have to wait .

Offline msconfused26

  • Member
  • Posts: 3
Re: diarrhea helppp!!
« Reply #6 on: March 03, 2013, 07:45:24 PM »
hey guys,thanks for the reply...my dad has been given atripla and nothing for the diarrhea,am thankful though, his toilet visits are down to 2 per day,which is normal i guess...but it is still waterly....this forum has given me alot of strength,was really confused.With prayers and faith everything is possible...be blessed everyone!

Offline decayingsinner

  • Member
  • Posts: 274
Re: diarrhea helppp!!
« Reply #7 on: July 26, 2013, 02:30:14 PM »
I'm glad someone else brought this up.  I have been experiencing this since February and have had lab work done, an endoscopy, and a colonoscopy done.  All tests came back negative and I am still having problems.  Not to mention about $1500 that I have to pay after insurance (thank god for that).  I have been on Atripla for approximately 5 years now.  Could the Atripla be affecting me after all this time?  I see my doctor next week and want to discuss the next plan.  I just can't afford much more in medical bills.

Offline Susan

  • Member
  • Posts: 9
Re: diarrhea helppp!!
« Reply #8 on: July 26, 2013, 04:18:53 PM »
Maybe look at his diet. Try avoiding gluten and see if that helps. Also, dairy. Not to mention refined, processed food.

Offline Miss Philicia

  • Member
  • Posts: 24,522
  • celebrity poster, faker & poser
Re: diarrhea helppp!!
« Reply #9 on: July 27, 2013, 04:59:40 PM »
I would hope that if he was gluten-intolerant they would have tested for that.
"Iíve slept with enough men to know that Iím not gay"

Offline Susan

  • Member
  • Posts: 9
Re: diarrhea helppp!!
« Reply #10 on: July 27, 2013, 07:25:25 PM »
The is a difference between gluten allergy, which can be tested for, and gluten intolerance which can't be tested for, just observed through trying and avoiding gluten.

Offline Miss Philicia

  • Member
  • Posts: 24,522
  • celebrity poster, faker & poser
Re: diarrhea helppp!!
« Reply #11 on: July 28, 2013, 01:09:37 AM »
"Iíve slept with enough men to know that Iím not gay"

Offline mecch

  • Member
  • Posts: 12,180
  • red pill? or blue pill?
Re: diarrhea helppp!!
« Reply #12 on: July 28, 2013, 01:28:44 AM »
Maybe look at his diet. Try avoiding gluten and see if that helps. Also, dairy. Not to mention refined, processed food.
Who are you responding to?  The OP, who posted months ago, about his dad, who sounds like he has AIDS?  Or Decayingsinner...  ?
ďFrom each, according to his ability; to each, according to his needĒ 1875 K Marx

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: diarrhea helppp!!
« Reply #13 on: July 28, 2013, 05:58:33 AM »
Decayingsinner, don't be shy or embarrassed about starting your own diarrhea thread.

As you can see, when you piggy-back on someone else's thread, particularly an older thread such as this, people often don't realise there's been a new concern from another poster and will respond to the OP (OP = original poster) instead of you.

There's been plenty of diarrhea threads over the years - we positively love them here. No, really, we do. ;D

If you put "diarrhea" in the site's search engine, you'll find plenty of discussions about it. If you don't find satisfactory answers to your own particular concerns, by all means, start a new thread. We can never have too many dire-rear threads around here. It goes with the poz territory. ;)
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.